MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO EDGE 3ML NEEDLE W/ SYRINGE; NEEDLE, HYPODERMIC, SINGLE LUMEN

SMITHS MEDICAL ASD, INC. JELCO EDGE 3ML NEEDLE W/ SYRINGE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 432215
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that medication leaked out and did not get to the patient.There was patient involvement, and no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
Reason device not evaluated by mfg: other; device was not returned to manufacturer.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
H6: evaluation codes updated.Device evaluation: 22 samples were received for investigation.The lot numbers and quantities are as follows: fourteen unopened samples of lot # 4136814, three sealed packages of lot # 4141025 and five samples in a bag with the tyvek material identifying the product as lot # 4141025.Samples of the lot number referenced by the customer complaint form were not returned.Visual inspection of the provided product found that one in the opened bag had a broken plunger.All remaining retuned product (21) did not have any defects or noted anomalies.During the functional testing of the samples, leakage was observed among nine of the 21 samples tested.The syringe used in the manufacturing of these finished goods is a supplied item.It is purchased as an assembled product (syringe barrel, plunger and plunger tip rubber).Based on the results of the provided returned samples the complaint was confirmed, and inadequate manufacturing from the supplier is the root cause of this issue.Complaint information will continue to be monitored for any new information or adverse trends and further actions taken accordingly.Dhr review found no discrepancies or anomalies relevant to the complaint.

Brand Name
JELCO EDGE 3ML NEEDLE W/ SYRINGE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr
keene MN 03431
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key20640916
Report Number1217052-2024-00179
Device Sequence Number15319463
Product Code FMI
UDI-Device Identifier00351688071029
UDI-Public(01)00351688071029(17)260416(10)4141023
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K071785
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2026
Device Catalogue Number432215
Device Lot Number4141023
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2024
Supplement Date Received by Manufacturer02/05/2025
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown